Hail, Reynolds
- When
- March 30, 5:15 AM CST
- Where
- Reynolds County, 0.67 mi ENE of Centerville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.433, -90.959
An isolated severe thunderstorm developed over southeastern Missouri on March 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
An isolated severe thunderstorm developed over southeastern Missouri on March 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 30, 2:40 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 AM CDT SUN MAR 30 2008
.DISCUSSION...
SFC RIDGE CONTINUES TO SLOWLY MOVE OFF TO THE EAST EARLY THIS
MORNING. LINGERING EASTERLY WINDS...HAD KEPT THE RWS/TRWS ACTIVITY
FROM MAKING MUCH PROGRESS OVER THE PAST COUPLE OF HOURS. NOW RIDGE
HAS MOVED OFF ENOUGH TO ALLOW WINDS TO BECOME MORE SOUTHEASTERLY...
ALLOWING FOR A BETTER MOISTURE RETURN...THUS THE STORMS ARE
BEGINNING TO AFFECT CENTRAL MISSOURI AS OF 08Z.
SO MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE THE NEXT SEVERAL
ROUNDS OF PCPN THAT WILL AFFECT THE AREA BEGINNING WITH THE ONE THIS
MORNING...THEN SECOND ROUND LATER TONIGHT AHEAD OF STRONG COLD FRONT
OVER FAR NORTHERN PORTIONS OF CWA...WITH THIRD AND FINAL ROUND
ASSOCIATED WITH MAIN COLD FRONT MONDAY INTO MONDAY NIGHT.
FOR TODAY...BEST CHANCES OF PCPN WILL BE ALONG AND SOUTH OF THE I-70
CORRIDOR. THE DEVELOPING MCS SHOULD CONTINUE TO PROPAGATE EASTWARD
THIS MORNING PER LATEST CORFIDI VECTORS. SOME SMALL HAIL A
POSSIBILITY WITH THESE STORMS...AS WELL AS BRIEF HEAVY RAINFALL...
WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. WITH CLOUDS...PCPN AND A
SOUTHEASTERLY FLOW OVER AREA TEMPS WILL NOT WARM UP AS MUCH AS
ORIGINALLY FORECAST. WENT WITH MID 50S NORTH TO MID 60S FAR SOUTH
FOR HIGHS TODAY.
BY TONIGHT...COULD SEE A BIT OF A BREAK IN THE PCPN...SO BACKED OFF
ON POPS TO CHANCE CATEGORY MOST LOCATIONS. SOME CONCERN ABOUT SEVERE
STORMS THAT DEVELOP OVER KS AND WRN MO...MAKING THEIR WAY INTO
WESTERN SECTIONS OF CWA AS WARM FRONT LIFTS NORTHWARD...SO DO
HAVE LIKELY POPS THERE AFTER 06Z TONIGHT. THE MAIN THREAT WOULD BE
LARGE HAIL WITH THESE STORMS. AS FOR TEMPS...THEY WILL DROP OFF A
BIT DURING THE EVENING...THEN REMAIN STEADY OR ACTUALLY RISE AS
WARM FRONT LIFTS NORTH OF CWA.
BEYOND THAT GRIDS LOOK GOOD WITH NEXT ROUND OF HEAVIER PCPN POSSIBLE
MONDAY THROUGH MONDAY NIGHT...AS VERY MOIST AND UNSTABLE AIRMASS
...STRONG COLD FRONT...AND SHORTWAVE ENERGY INTERACT ACROSS THE
AREA. CATEGORICAL POPS MOST LOCATIONS FOR MONDAY AFTERNOON AND MONDAY
NIGHT. AS FOR POSSIBILITY OF SEVERE THUNDERSTORMS...IT WILL BE AN
INCREASING CONCERN ESPECIALLY ON MONDAY AFTERNOON AND EVENING...WITH LOW
LEVEL JET PICKING UP...APPROACHING 60KTS+. SO WITH MOST OF CWA IN
WARM SECTOR THIS WOULD APPEAR TIME OF GREATEST THREAT...AND CERTAINLY
SHEAR WILL SUPPORT STRONG CONVECTION...FAVORING SQUALL LINE DEVELOPMENT
...MEANING DAMAGING WINDS AND SOME LARGE HAIL A POSSIBILITY. AS
FOR PCPN AMOUNTS...NO WAY TO SAY FOR CERTAIN HOW MUCH RAIN WILL
FALL...BUT THIS IS NOT THE KIND OF PATTERN WE NEED AFTER THE HEAVY
RAIN AND NEAR RECORD RIVER LEVELS OF LAST WEEK. ESF ISSUED EARLIER
ON THIS THREAT AND WILL UPDATE ACCORDINGLY.
AS FOR THE EXTENDED GRIDS...COULD SEE ADDITIONAL PCPN WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT...SO NO MAJOR CHANGES MADE.
BYRD
&&
.AVIATION...
FOR THE 06Z TAFS...
CEILINGS GRADUALLY LOWERING FROM SOUTHWEST TO NORTHEAST...WITH
SOUTHEASTERLY FLOW FROM SURFACE RIDGE STILL HELPING TO KEEP
CEILINGS IN THE MVFR RANGE. IFR AND LIFR NOT FAR AWAY THOUGH AND
WITH LOW LEVEL FLOW EXPECTED TO BECOME MORE SOUTHERLY
OVERNIGHT...SHOULD SEE THESE LOWER CEILINGS MOVE INTO ALL TAF
LOCATIONS.
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI IN RESPONSE TO 925 MB WARM ADVECTION AND MOISTURE
CONVERGENCE. LATEST MODEL GUIDANCE IN CONJUNCTION WITH LATEST
RADAR TRENDS CERTAINLY SUGGESTS THAT LOCATIONS ALONG AND SOUTH OF
INTERSTATE 70 WILL BE AFFECTED BY THIS CONVECTION. HAVE THEREFORE
INCLUDED SHRA AT KCOU...KSTL AND KSUS OVERNIGHT AND TOMORROW
MORNING. WILL LET MIDNIGHT SHIFT NOWCAST THUNDER OVERNIGHT.
AS LOW LEVEL JET VEERS...SHOWERS AND THUNDERSTORMS WILL MOVE EAST
BY AFTERNOON. MORE CONVECTION IS LIKELY THIS EVENING ACROSS THE
NORTHERN PORTIONS OF THE CWA...SO HAVE INCLUDED A PROB30 AT KUIN
TO HANDLE THIS.
CVKING
&&
.CLIMATE...
MARCH MONTHLY RAINFALL DATA
2008 RECORD
STL 6.84 (8TH WETTEST) 8.25 1897
COU 4.64 (14TH WETTEST) 10.09 1973
ADDITIONAL RAINFALL RECORDS AVAILABLE ON OUR WEBSITE UNDER THE
CLIMATE TAB.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 457 AM CDT SUN MAR 30 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 457 AM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF THUNDERSTORMS WILL TRACK EAST TODAY...MAINLY ALONG AND SOUTH OF INTERSTATE 70. EXPECT BRIEF HEAVY RAINFALL... SMALL HAIL AND GUSTY WINDS WITH THE STRONGER STORMS. BY TONIGHT...THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER CENTRAL AND NORTHEAST MISSOURI...MAINLY AFTER MIDNIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE REGION ON MONDAY AND MONDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL ACROSS THE ENTIRE BI-STATE REGION. THE WAVES OF THUNDERSTORMS THAT WILL MOVE THROUGH THE REGION THROUGH MONDAY NIGHT ARE EXPECTED TO PRODUCE HEAVY RAIN DUE TO UNSEASONABLY MOIST AND UNSTABLE AIR WHICH WILL MOVE OVER THE BI- STATE AREA. ALTHOUGH IT IS STILL TOO EARLY TO TELL EXACTLY WHERE THE HEAVIEST RAIN WILL FALL...THE DEVELOPING WEATHER PATTERN IS ONE THAT MAKES FLOODING A VERY REAL POSSIBILITY IN SOME AREAS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT... THURSDAY...AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL...HEAVY RAIN...OR STRONG WINDS THAT THEY OBSERVE THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HEAVY RAIN 2 WNW JEFFERSON CITY 38.58N 92.22W
03/30/2008 M0.59 INCH COLE MO TRAINED SPOTTER
0.59 INCHES OF RAIN FELL IN 15 MINUTES...ALSO HAD SOME
PEA SIZE HAIL.
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL 1 SSW HAZELWOOD 38.76N 90.37W
03/30/2008 E0.25 INCH ST. LOUIS MO OFFICIAL NWS OBS
PEA SIZE HAIL FELL FOR 4 MINUTES AT LAMBERT AIRPORT.
&&
BYRDThe St Louis radar (KLSX), 143 km away, was scanning. The volume nearest the first event began at 11:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88058.